Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child absolutely normal, had seizures as an infant due to incorrect dosage, EEG reports normal, dosage of Tegrital tapered and finally stopped. Was treatment appropriate?

when my baby was 5 month old he got seizurs coz of wrong dose of other medicin, he was on tegrital of all most eight month,though after starting this medicin his seizurs never occer, after eight month his eeg reports were normal and doctors told us to temper down his medidin.he medicin tegrital was stoped . noe he is 3year and 4months old and prefectly allright . has we done right by stoping his medicin
Asked On : Sun, 8 Apr 2012
Answers:  2 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Seizure in neonates under 5 years of age is usually benign condition and not worrisome. It is good to know that there are no more seizures after tegrital use.

Now that there are no seizures for more than 6 months and EEG is normal, medication can be stopped as it is now done. A few clinicians though believe in continuing it for a year, however as your child is young and chronic use is associated with side effects, I agree with your doctor and it is the right decision.

Do not worry. He should be fine.

Hope this answers your query.

Answered: Mon, 9 Apr 2012
I find this answer helpful
Neurologist, Surgical Dr. Goutham Cugati's  Response
I would have preferred that the medication is continued for a total period of 3 years before deciding on tapering of this drug. But now that it is already tapered and stopped and there is no seizure, I dont think so that anything else to be done.
Thank you
Answered: Sun, 8 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor